MAUDE Adverse Event Report: CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451531H0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, while manipulating the angle of a 5f 100cm sidewinder 2 tempo diagnostic catheter, the catheter fractured at about 40cm from the proximal end of the catheter.This occurred as a result of rotating the catheter several times outside the body.A "catcher" was used to grab the broken contrast tube out of the body.The patient was not harmed from this contrast catheter.The operation ended midway, and no other treatment was given to the patient.Interventional surgeons had been attempting to perform left subclavian artery angiography on the patient, and the diagnostic catheter had been delivered to the left subclavian artery from the femoral artery.A contralateral approach was used.The target site was mildly calcified and severely tortuous.It also had acute angulation and bifurcation in the vessel.There was 90% stenosis of the target site.On the other hand, there was no calcification, tortuosity, acute angulation or bifurcation of the access site vessel.The device was pulled from the packaging by the hub.The device was not torqued or ¿steered¿ by the hub.The catheter did not become entrapped at any point in the procedure.The user was trained in the use of the device.The device was stored and prepped in accordance with the instructions for use (ifu).The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, while manipulating the angle of a 5f 100cm sidewinder 2 tempo diagnostic catheter, the catheter fractured at about 40cm from the proximal end of the catheter.This occurred because of rotating the catheter several times outside the body.A "catcher" was used to remove the broken contrast tube from the body.The patient was not harmed from this contrast catheter.The operation ended midway, and no other treatment was given to the patient.Interventional surgeons had been attempting to perform left subclavian artery angiography on the patient, and the diagnostic catheter had been delivered to the left subclavian artery from the femoral artery.A contralateral approach was used.The target site was mildly calcified and severely tortuous.It also had acute angulation and bifurcation in the vessel.There was 90% stenosis of the target site.On the other hand, there was no calcification, tortuosity, acute angulation, or bifurcation of the access site vessel.The device was pulled from the packaging by the hub.The device was not torqued or ¿steered¿ by the hub.The catheter did not become entrapped at any point in the procedure.The user was trained in the use of the device.The device was stored and prepped in accordance with the instructions for use (ifu).A non-sterile unit of ¿cath tempo 5f sim 2 100cm¿ was received for evaluation.The device was received separated in two pieces and both segments were returned.The separation is located approximately 43 cm from the proximal end.The unit presents with one kink located approximately 25.5 cm from the distal tip.Severe damage located approximately 47 cm from the distal tip and extending to the separated edge was noted and is comprised of a twisted, kinked, and compressed condition.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.The separated area was inspected with a vision system.Both separated edges presented with evidence of elongations on the plastic material, plastic deformation, and diameter reduction on the body shaft.Diameter reduction and plastic deformation on the braidwire was also observed.A product history record (phr) review of lot 18095027 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter body/shaft-separated¿ was confirmed.The unit was returned separated in two pieces.The exact cause of these damages could not be conclusively determined during the analysis.The elongations, plastic deformations and diameter reduction observed at the separated edges are commonly caused by material tensile/twist overload.Therefore, it is assumed that the material was induced to tensile/twist forces that exceeded the material yield strength prior to the separation.Excessive manipulation of the catheter is a possible contributing factor.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18095027 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Corrected/missing data: updated section with udi number.Updated section with type of investigation code of 3331.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17056756
Report Number9616099-2023-06512
Device Sequence Number20960081
Product Code DQO
UDI-Device Identifier10705032008587
UDI-Public(01)10705032008587(17)250228(10)18095027
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number451531H0
Device Lot Number18095027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/08/2023
08/30/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date06/08/2023
09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight36 KG